Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts
G

·
Discussion Starter · #1 ·
I am slowly tapering down my Dicetel. I was taking 3/day with meals, now I am down to one.Has anyone experienced any withdrawal effects from this medication. The reason I ask is because I feel like a complete Space Cadet!!Any info would be appreciated!Marnie
 

·
Registered
Joined
·
73 Posts
At one time I was down to 1 a day, from a maximum of 6. I can't say that I noticed any side effects. Except that when the D came back with a vengance I had to go back up to 6. I alter the dosage depending how I have been over the course of a few weeks, but havent' been able to go less than 3 per day for several months. When it comes back, and it always does, even Immodium doesn't work as well as when I take the Dicetel regularly. My doctor keeps telling me I shouldn't need it long term, but in order to have a life, I have found that I must.
Jennifer
 

·
Registered
Joined
·
73 Posts
At one time I was down to 1 a day, from a maximum of 6. I can't say that I noticed any side effects. Except that when the D came back with a vengance I had to go back up to 6. I alter the dosage depending how I have been over the course of a few weeks, but havent' been able to go less than 3 per day for several months. When it comes back, and it always does, even Immodium doesn't work as well as when I take the Dicetel regularly. My doctor keeps telling me I shouldn't need it long term, but in order to have a life, I have found that I must.
Jennifer
 

·
Registered
Joined
·
47 Posts
Hi Carmen, I have tried Dicetel and yes I did experience a burning sensation in the mid-stomach area - I attributed it to a bit of irritation of the esphagus. When I started taking it with 2 large glasses of water 1/2 hr before eating, it seemed to help that. I had to stop it though because after about a week of taking it only 1-2/day, I started feeling really nauseous like I had the flu. And no, Marnie, I don't recall any side effects from withdrawal but then I didn't take it that long. I miss Prepulsid.
 

·
Registered
Joined
·
47 Posts
Hi Carmen, I have tried Dicetel and yes I did experience a burning sensation in the mid-stomach area - I attributed it to a bit of irritation of the esphagus. When I started taking it with 2 large glasses of water 1/2 hr before eating, it seemed to help that. I had to stop it though because after about a week of taking it only 1-2/day, I started feeling really nauseous like I had the flu. And no, Marnie, I don't recall any side effects from withdrawal but then I didn't take it that long. I miss Prepulsid.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top